Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Asacol Users!!! --> Cushing Syndrome &Side Effects
    avatar
    misskirk posted:
    Hello fellow IBD patients. Was hoping you guys could help me out here.

    22/F, diagnosed with UC early 2009. Have been on Asacol (mainly, but have had other meds to control flares) since. Dose is 12 pills a day.

    I have put on about 30 pounds, abnormal and missing menstrual cycles, also have hypothyroidism, and just recently diagnosed with ovarian cysts.

    In the last month to month and a half have been tested for all kinds of disorders and diseases. Most recently tests came back suggesting that I have Cushing Syndrome. Have NOOO idea about this syndrome. Have been doing a little bit of research myself. I have found possible side effects of Asacol being Cushing Syndrome.

    Anyone have this as a result of the Asacol use?? Please share, I am hoping for any help out there!!

    Thanks!!
    Reply
     
    avatar
    sheba_q responded:
    I looked around and didn't find anything about Asacol and Cushing's - however I did find: "The most common cause of Cushing's syndrome is exogenous administration of glucocorticoids prescribed by a health care practitioner to treat other diseases." I think pretty much everyone here has used prednisone at some point.
     
    avatar
    Louise_WebMD_Staff responded:
    I know that Cushing's is commonly a side effect of prednisone, though the other causes could happen.


    Spotlight: Member Stories

    After 12 years of Ulcerative Colitis for which doctors gave me no other option than surgery, I cured myself of Ulcerative Colitis using self administe...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.